PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Multivariate generating functions built from Chebyshev polynomials and some of their applications and generalizations

Volume 169 / 2022

Paweł J. Szabłowski Colloquium Mathematicum 169 (2022), 141-170 MSC: Primary 42C10, 33C47; Secondary 26B35, 40B05. DOI: 10.4064/cm8417-6-2021 Published online: 7 February 2022


We sum multivariate generating functions composed of products of Chebyshev polynomials of the first and the second kind. That is, we find closed forms of expressions of the type $\sum _{j\geq 0}\rho ^{j}\prod _{m=1}^{k}T_{j+t_{m}}(x_{m}) \times \prod _{m=k+1}^{n+k}U_{j+t_{m}}(x_{m}),$ for different integers $t_{m}$, $m=1,\ldots ,n+k$. We also find a Kibble–Slepian formula in $n$ variables with Hermite polynomials replaced by Chebyshev polynomials of the first or second kind. In all the cases considered, the closed forms obtained are rational functions with positive denominators. We show how to apply those results to integrate some rational functions or sum some related series of Chebyshev polynomials. We hope that the formulae obtained will be useful in free probability. We also expect that similar formulae can be obtained for $q$-Hermite polynomials. Since Chebyshev polynomials of the second kind are $q$-Hermite polynomials for $q=0$, we have applied our methods in the one- and two-dimensional cases and obtained nontrivial identities concerning $q$-Hermite polynomials.


  • Paweł J. SzabłowskiProfessor Emeritus
    Department of Mathematics and Information Sciences
    Warsaw University of Technology
    Koszykowa 75
    00-662 Warszawa, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image